Main Article Content
We report a 50-year-old male patient who presented to the Dermatological Outpatient Clinic at the Hospital Universitario San Cecilio, Granada, Spain, in 2017 with symmetrical inguinal eruption and eruption on the dorsum of both feet four hours after the intake of amoxicillin. Physical examination showed confluent non-palpable purpuric macules covering the dorsum of both feet and medial malleolus, giving rise to dusky erythema in some areas. Only oral antihistamines were prescribed and cutaneous exanthema resolved within three weeks. Symmetric drug-related intertriginous and flexural exanthema (SDRIFE) is a sub-type of systemic allergic contact dermatitis, where previous sensitisation can only be demonstrated in up to 50% of patients by skin patch testing. Therefore, a provocation test was performed with amoxicillin without prior skin patch testing. As drug provocation produced the same reaction, the patient was diagnosed with SDRIFE. A parvovirus B19 infection was ruled out by negative serology. SDRIFE is challenging to distinguish from other skin rashes with similar features and distribution; it is important to be aware of these characteristics and their possible causes.
Keywords: Exanthema; Amoxicillin; Drug Allergy; Drug Eruption; Groin; Feet; Case Report; Spain.